Alert archive / Florida / Coastal Flood Statements in 2012

Coastal Flood Statement 10, NWS Key West, FL

November 25, 2012Monroe County, Florida

NWS Key West, FL issued this coastal flood statement at Nov 25, 2012, 10:09 AM EST for Monroe County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2012, 10:09 AM EST (15:09 UTC)
Expired
Nov 26, 2012, 10:00 AM EST
In force
24 hr
Issued by
NWS Key West, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WHUS42 KKEY 251509
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 AM EST SUN NOV 25 2012

FLZ076-260400-
/O.EXP.KKEY.CF.S.0009.000000T0000Z-121125T1500Z/
/O.NEW.KKEY.CF.S.0010.121125T1509Z-121126T0900Z/
MONROE UPPER KEYS-
1009 AM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING EXPECTED ALONG THE BAYSIDE OF THE UPPER
KEYS...

* COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED
  IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER
  KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 106. MINOR COASTAL
  FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE
  PORTION OF THE UPPER KEYS FROM ISLAMORADA TO KEY LARGO EARLY THIS
  WEEK. 

* TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS 
  SMALL IN THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING 
  WILL LIKELY PERSIST IN LOW LYING AREAS ALONG THE BAYSISE 
  PORTION OF THE UPPER KEYS FROM ISLAMORADA TO KEY LARGO EVEN 
  NEAR THE TIME OF LOW TIDE. 

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF
  LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM
  DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS MAY BE
  OVER TOPPED AS WELL.

PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3.

ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY
NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND.

$$

FLZ077-078-260400-
/O.NEW.KKEY.CF.S.0010.121125T1509Z-121126T0900Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
1009 AM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING POSSIBLE IN THE MIDDLE AND LOWER KEYS THIS
EVENING...

* COASTAL FLOODING...MINOR COASTAL FLOODING WILL BE POSSIBLE IN THE
  MIDDLE AND LOWER KEYS AROUND THE TIMES OF THE EVENING HIGH TIDE.
  WATER LEVELS UP TO AROUND 2.1 FEET ABOVE MEAN SEA LEVEL CAN BE
  EXPECTED AROUND THE TIME OF HIGH TIDE THIS EVENING.

* TIMING...HIGH TIDES ARE EXPECTED TO OCCUR GENERALLY BETWEEN 700 PM
  AND MIDNIGHT. THE EXACT TIMING OF THE MINOR COASTAL FLOODING WITHIN
  THIS TIME RANGE WILL DEPEND ON LOCATION...ESPECIALLY AS TIDES ALONG
  THE GULF AND BAYSIDE TEND TO OCCUR A FEW HOURS AFTER THE TIDES ON
  THE ATLANTIC SIDE. AS THE TIDE EBBS LATE THIS EVENING...THE IMPACTS
  OF COASTAL FLOODING SHOULD END.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING IN THE
  LOWEST ELEVATION STREETS AND SECONDARY ROADS UP TO 4 TO 6 INCHES IN
  DEPTH. SOME STORM DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS
  AND SEAWALLS MAY BE OVER TOPPED AS WELL.

PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3.

ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY
NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND.

$$
2 follow-up statements
424 
WHUS42 KKEY 260236
CFWKEY

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
936 PM EST SUN NOV 25 2012

FLZ077-078-260345-
/O.CAN.KKEY.CF.S.0010.000000T0000Z-121126T0900Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
936 PM EST SUN NOV 25 2012

...COASTAL FLOOD STATEMENT CANCELLED...

THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL
FLOODING IN THE MIDDLE AND LOWER KEYS HAS BEEN CANCELLED. TIDES ARE
RECEDING AND MINIMAL COASTAL FLOODING IN THE MIDDLE AND LOWER KEYS
IS NO LONGER EXPECTED TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE IN
THE MIDDLE AND LOWER KEYS NEAR THE TIME OF HIGH TIDE SUNDAY EVENING. 

$$

FLZ076-261500-
/O.EXT.KKEY.CF.S.0010.000000T0000Z-121126T1500Z/
MONROE UPPER KEYS-
936 PM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER KEYS...

* COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED
  IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER
  KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 109. MINOR COASTAL
  FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE
  PORTION OF THE UPPER KEYS THROUGH THE OVERNIGHT HOURS AS WELL AS
  DURING MONDAY MORNING.

* TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS SMALL IN
  THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING WILL LIKELY
  PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER
  KEYS FROM LOWER MATECUMBE KEY TO KEY LARGO EVEN NEAR THE TIME OF LOW
  TIDE.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF 
  LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM 
  DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS 
  MAY BE OVER TOPPED AS WELL. 

PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3.

ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY
NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND.

$$

DAF
319 
WHUS42 KKEY 260246 CCA
CFWKEY

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
944 PM EST SUN NOV 25 2012

FLZ077-078-260345-
/O.COR.KKEY.CF.S.0010.000000T0000Z-121126T0900Z/
MONROE MIDDLE KEYS-MONROE LOWER KEYS-
944 PM EST SUN NOV 25 2012

CORRECTED TO DELETE TWO SENTENCES IN THE FIRST PARAGRAPH

...COASTAL FLOOD STATEMENT CANCELLED...

THE COASTAL FLOOD STATEMENT...WHICH WAS IN EFFECT FOR MINOR COASTAL
FLOODING IN THE MIDDLE AND LOWER KEYS HAS BEEN CANCELLED. COASTAL
FLOODING IN THE MIDDLE AND LOWER KEYS IS NO LONGER EXPECTED TONIGHT.

$$

FLZ076-261500-
/O.EXT.KKEY.CF.S.0010.000000T0000Z-121126T1500Z/
MONROE UPPER KEYS-
944 PM EST SUN NOV 25 2012

...MINOR COASTAL FLOODING ALONG THE BAYSIDE OF THE UPPER KEYS...

* COASTAL FLOODING...MINOR COASTAL FLOODING CONTINUES TO BE REPORTED
  IN WATERFRONT COMMUNITIES ALONG THE BAYSIDE PORTION OF THE UPPER
  KEYS IN KEY LARGO FROM MILE MARKER 103 THROUGH 109. MINOR COASTAL
  FLOODING SHOULD PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE
  PORTION OF THE UPPER KEYS THROUGH THE OVERNIGHT HOURS AS WELL AS
  DURING MONDAY MORNING.

* TIMING...THE DIFFERENCE BETWEEN HIGH TIDE AND LOW TIDE IS SMALL IN
  THE UPPER KEYS. THEREFORE...MINOR COASTAL FLOODING WILL LIKELY
  PERSIST IN LOW LYING AREAS ALONG THE BAYSIDE PORTION OF THE UPPER
  KEYS FROM LOWER MATECUMBE KEY TO KEY LARGO EVEN NEAR THE TIME OF LOW
  TIDE.

* IMPACTS...THE PRIMARY HAZARD WILL BE MINOR STREET FLOODING OF 
  LOWEST ELEVATION STREETS OF UP 6 INCHES IN DEPTH. SOME STORM 
  DRAINS MAY OVERFLOW...AND SOME LOW LYING DOCKS AND SEAWALLS 
  MAY BE OVER TOPPED AS WELL. 

PLEASE REPORT OBSERVED COASTAL FLOODING TO YOUR FLORIDA KEYS
NATIONAL WEATHER SERVICE OFFICE AT 305-295-1316 EXTENSION 3.

ADDITIONAL COASTAL FLOOD STATEMENTS WILL BE ISSUED AS NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A LOCATION PRONE TO COASTAL FLOODING...YOU MAY
NEED TO MOVE PERSONAL PROPERTY TO HIGHER GROUND.

$$

DAF

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 25, 9:56 AM EST, 13 minutes earlier.

Area forecast discussion, Nov 25, 9:56 AM EST, 13 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
956 AM EST SUN NOV 25 2012

.DISCUSSION...
NARY A HINT OF THE OLD FRONTAL TROUGH CAN BE OBSERVED NEAR THE KEYS
THIS MORNING WITH DEWPOINTS MODESTLY LOWER THAN YESTERDAY AND
CONTINUED NORTH TO NORTHEAST WINDS. WINDS ARE DECREASING FROM THE
EARLY MORNING MINOR SURGE AND ARE RUNNING NEAR 10 KNOTS ALONG THE REEF.

THE PUBLIC FORECASTS WERE UPDATED TO INCLUDE SUNNY SKIES DUE TO THE
RAPID CLEARING AROUND SUNRISE. ALSO INDICATED THE POSSIBILITY OF
VARIABLE WINDS ALONG THE STRETCH FROM OCEAN REEF THROUGH LONG KEY AS
MESOSCALE GUIDANCE IS INDICATING THE POSSIBILITY OF A WEAK SEABREEZE
DEVELOPING ACROSS FLORIDA BAY.

MINOR COASTAL FLOODING CONTINUES THIS MORNING IN SOME BAYSIDE
COMMUNITIES IN KEY LARGO...AND THIS EVENING'S HIGH TIDE WILL WARRANT
EXPANDING THE CURRENT FLOOD STATEMENT YET AGAIN TO THE REMAINDER OF
THE KEYS.

&&

.MARINE...
LIGHT NORTH TO NORTHEAST WINDS ARE EXPECTED BY NOON ONCE SOME OF THE
GUSTINESS SETTLES OFFSHORE THE LOWER KEYS. A SEABREEZE MAY DEVELOP
ACROSS FLORIDA BAY BRINGING VARIABLE...MOSTLY SOUTHEAST WINDS LESS
THAN 10 KNOTS LATE THIS AFTERNOON. THE NEXT INCREASE IN WINDS WILL
OCCUR LATER MONDAY AS HIGH PRESSURE BUILDS TO OUR NORTH...AND BRINGS
EAST WINDS UP TO NEAR 15 KNOTS ACROSS THE ATLANTIC WATERS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS
THIS AFTERNOON AND TONIGHT. SURFACE WINDS WILL REMAIN FROM THE NORTH
AT 5 TO 10 KNOTS THROUGH LATE EVENING...THEN VEER TO THE NORTHEAST
AFTER OVERNIGHT.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........JR
AVIATION/NOWCASTS.....04
DATA COLLECTION.......ULRICH

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 25, 5:52 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
552 AM EST SUN NOV 25 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-261100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
552 AM EST SUN NOV 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY THROUGH
WEDNESDAY MORNING.

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS WEDNESDAY AFTERNOON THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.